Tornadoes · United States · Mississippi · 2006
F0 tornado, Greenville, Mississippi, April 7, 2006
This F0 tornado ran 1.0 miles across Washington County on April 7, 2006, touching down at 4:53 PM CDT and reaching 50 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- April 7, 2006
- Touchdown
- 4:53 PM CDT (21:53 UTC)
- Path length
- 1.0 miles (1.6 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- County
- Washington County
- Touchdown point
- 33.370, -91.000
- Lift-off point
- 33.370, -91.000
- Record number
- 307
What the Weather Service recorded
A swath of large hail occurred across central Washington County as a supercell moved east-northeast across the county. The hail ranged from quarters to hen egg to golf ball size and occurred generally along a line from the Mississippi River bridge to Leland to Holly Ridge where it moved into Sunflower County. In addition to the large hail, several trees and a few power lines were blown down in and just east of Greenville. A unoccupied tractor trailer was turned over on Highway 82.
This weak tornado briefly touched down and damaged a mobile home and tore a portion of a roof off a storage building. This occurred just a few miles northeast of where a funnel cloud was observed.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 16:32 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at Apr 7, 4:25 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 7, 4:25 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT FRI APR 7 2006 .DISCUSSION... NO NEED FOR CHANGES TO THE SHORT TERM...THE FORECAST IS ON TRACK. THE MODELS HAVE SOME SUBTLE DIFFERENCES...BUT OVERALL STILL LOOKS LIKE THE UPPER LOW WILL CONTINUE TO DIG SOUTH. STRONG SOUTHERLY WINDS CONTINUE TO BRING MOISTURE INTO THE REGION...DEWPOINTS ACTUALLY CLIMBED INTO THE MID AND UPPER 70S. RUC ANALYSIS SHOWS 3 HOUR PRESSURE FALLS FROM 3-4MB ACROSS THE AREA AND SURFACE LI VALUES WERE FROM 6-7C FROM JAN TO GLH...IN THE AREA WHERE STORMS HAVE DEVELOPED. THE BEST MOISTURE WAS ALSO IN THE SAME GENERAL AREA. SUPERCELLS HAVE STARTED TO DEVELOP...MAINLY OVER THE DELTA...WHERE THEY WERE EXPECTED TO DEVELOP INITIALLY. TRAINING STORMS MAY BRING THE FLASH FLOOD PROBLEMS PREVIOUSLY THOUGHT ALSO. THE CAP CONTINUES TO ERODE...SO THE ACTIVITY WILL INCREASE QUICKLY TO THE SOUTH AND EAST. THE LATEST SOUNDING SHOWS STEEP LAPSE RATES...A 45KT LLJ AND AT LEAST 45KTS OF SHEAR. HOWEVER MODEL SOUNDINGS MAINTAIN A CAP OVER THE SOUTHEAST UNTIL 3Z. SO EXPECTING THE AXIS TO SHIFT SOUTHEAST INTO THE CENTRAL PORTIONS OF THE CWA BY 6PM AND INTO THE EASTERN ZONES AROUND 8-9 PM. WITH STORMS DEVELOPING LATER THAN EXPECTED...NOT SURE ACTIVITY WILL END SHORTLY AFTER MIDNIGHT. HELD STORMS THROUGH MIDNIGHT FOR THE CENTRAL AND EAST AND A FEW SHOWERS THROUGH THE MORNING FOR THE EAST. BASICALLY THE FORECAST HAS HANDLED THIS SYSTEM WELL FOR THE LAST FEW DAYS...SO NEED FOR ADJUSTMENTS. NO MAJOR CHANGES MADE TO THE GOING LONG TERM FORECAST. LONG TERM MODELS AND ENSEMBLE SOLUTIONS REMAIN IN DECENT AGREEMENT THAT THE ARKLAMISS REGION WILL GENERALLY BE AWAY FROM THE FIRING LINES OF UPPER JET ENERGY THROUGH NEXT FRIDAY. THAT SAID...A FAST MOVING DISTURBANCE WILL TRY TO MAKE HEADWAY INTO THE TOP END OF AN UPPER RIDGE PROTECTING THE AREA BY WEDNESDAY. THIS FEATURE...IN COMBINATION WITH A LITTLE MOISTURE TRYING TO SNEAK IN FROM THE ARKLATEX...MAY BE ENOUGH TO GET SOME CONVECTION GOING (ESPECIALLY UP NORTH). THE UPPER RIDGE MAY REMAIN A LITTLE DIRTY THROUGH THE REMAINDER OF NEXT WEEK IN THE WAKE OF THIS INITIAL DISTURBANCE...AND WILL THEREFORE KEEP THE LOW AND SPORADIC POPS THE 00Z MEX ADVERTISED. OTHERWISE...EXPECT GENERALLY PARTLY CLOUDY (TO SOMETIMES MOSTLY CLEAR) SKIES THROUGH THE BULK OF THE EXTENDED PERIOD. TEMPERATURES WILL TEND A HAIR BELOW NORMAL THE FIRST PART OF NEXT WEEK WITH SURFACE HIGH PRESSURE IN CONTROL...BUT EXPECT A MODERATION UP TO NORMAL LEVELS (HIGHS NEAR 80/LOWS NEAR 60) DURING THE LATTER HALF OF THE PERIOD. REMAINED ALMOST RIGHT WITH 00Z MEX FOR ALL TEMPS. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 70 43 71 / 85 7 0 0 MERIDIAN 63 74 41 74 / 100 19 0 0 VICKSBURG 61 69 44 71 / 60 5 0 0 HATTIESBURG 67 75 44 75 / 60 13 0 0 NATCHEZ 61 70 44 71 / 48 4 0 0 GREENVILLE 59 65 40 68 / 71 5 0 0 GREENWOOD 60 65 40 70 / 85 9 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/50
Hazardous weather outlook, Apr 7, 3:34 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 334 PM CDT FRI APR 07 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082034- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 334 PM CDT FRI APR 07 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... A FEW DISTURBANCES MOVING ACROSS THE REGION HAVE SET THE STAGE FOR A SEVERE WEATHER OUTBREAK THROUGH TONIGHT. THE MAIN CONCERNS WILL BE VERY LARGE HAIL...DESTRUCTIVE WINDS AND TORNADOES. SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...HOWEVER LOCATIONS ALONG A LINE FROM RAYVILLE LOUISIANA...TO YAZOO CITY TO GOLDEN TRIANGLE ARE IN A MORE FAVORABLE POSITION FOR TORNADO DEVELOPMENT LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WERE DEVELOPING JUST WEST AND NORTHWEST OF THE OUTLOOK AREA...AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT. AN AXIS OF MOISTURE AND INSTABILITY HAS SETTLED TO THE NORTH AND WEST AND WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SUPERCELLS WILL DEVELOP AND TRACK EAST AND NORTHEAST THROUGH THE REGION. BASEBALL OR LARGER HAIL...DESTRUCTIVE LONG TRACK TORNADOES AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORM. AS THE STORM SYSTEM BARRELS THROUGH THE CENTRAL STATES...THE ENVIRONMENT WILL BECOME MORE FAVORABLE FOR THE EASTERN PORTIONS OF THE AREA. THE GREATEST RISK FOR TORNADOES WILL SHIFT TO AREAS EAST OF INTERSTATE 55 AND NORTH OF INTERSTATE 20. IN ADDITION TO LONG TRACK TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL REMAIN A CONCERN. LATER THIS EVENING...A LINE OF STORMS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE COLD FRONT. AS THE LINE OF STORMS SWINGS THROUGH CENTRAL MISSISSIPPI...MORE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. EVERYONE IS STRONGLY ENCOURAGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY DANGEROUS AND LIFE THREATENING WEATHER SITUATION. ...FLOODING... THERE IS A RISK OF FLASH FLOODING AND HEAVY RAIN THIS EVENING ACROSS THE OUTLOOK AREA. PLENTY OF MOISTURE IS FLOW INTO THE REGION. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN SHORT PERIOD OF TIME. IN ADDITION...SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. FLASH FLOODING WILL BE POSSIBLE FOR THE ENTIRE AREA...HOWEVER STORMS TRACKING ACROSS THE SAME AREAS IS MORE LIKELY FOR NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 7, 4:03 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 W HOLLANDALE 33.17N 90.94W
04/07/2006 E1.75 INCH WASHINGTON MS PUBLIC
HALF DOLLAR TO GOLF BALL SIZED HAIL REPORTED ABOUT 5
MILES WEST OF HOLLANDALE.
&&
CAMPBELLLocal storm report, Apr 7, 4:04 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL GREENVILLE 33.39N 91.05W
04/07/2006 E0.50 INCH WASHINGTON MS EMERGENCY MNGR
DIME SIZED HAIL REPORTED IN GREENVILLE.
0357 PM HAIL 3 SW ARCOLA 33.24N 90.92W
04/07/2006 E1.25 INCH WASHINGTON MS EMERGENCY MNGR
HALF DOLLAR HAIL APPROXIMATELY 3 MILES SOUTHWEST OF
ARCOLA.
&&
CAMPBELLLocal storm report, Apr 7, 4:06 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FUNNEL CLOUD HOLLANDALE 33.17N 90.85W
04/07/2006 WASHINGTON MS PUBLIC
WALL CLOUD REPORTED OVER HOLLANDALE.
&&
CAMPBELLLocal storm report, Apr 7, 4:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 3 W HOLLANDALE 33.17N 90.91W
04/07/2006 E1.25 INCH WASHINGTON MS EMERGENCY MNGR
HALF DOLLAR SIZED HAIL REPORTED AT LEROY PERCY STATE
PARK.
0403 PM HAIL SCHLATER 33.64N 90.35W
04/07/2006 E0.50 INCH LEFLORE MS EMERGENCY MNGR
MARBLE SIZED HAIL REPORTED IN SCHLATER.
&&
19Local storm report, Apr 7, 4:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FUNNEL CLOUD 2 N KILBOURNE 33.03N 91.31W
04/07/2006 CHICOT AR TRAINED SPOTTER
&&
19Local storm report, Apr 7, 4:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 15 WSW HOLLANDALE 33.09N 91.09W
04/07/2006 WASHINGTON MS EMERGENCY MNGR
TREE REPORTED DOWN ACROSS HWY 1 SOUTH ABOUT 1 MILE NORTH
OF CHATHAM.
0400 PM HAIL GREENVILLE 33.39N 91.05W
04/07/2006 E1.00 INCH WASHINGTON MS EMERGENCY MNGR
HAIL UP TO THE SIZE OF QUARTERS REPORTED IN GREENVILLE.
0400 PM FUNNEL CLOUD 2 N HOLLANDALE 33.20N 90.85W
04/07/2006 WASHINGTON MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED OVER HWY 61 ABOUT 2 MILES NORTH OF
HOLLANDALE.
0418 PM TSTM WND GST SHAW 33.60N 90.77W
04/07/2006 E60 MPH BOLIVAR MS EMERGENCY MNGR
60 TO 70 MILE PER HOUR WIND REPORTED IN SHAW.
0418 PM HAIL SHAW 33.60N 90.77W
04/07/2006 E1.25 INCH BOLIVAR MS EMERGENCY MNGR
HALF DOLLAR SIZED HAIL REPORTED IN SHAW.
&&
19The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jackson, MS (KJAN), 12:00Z
9.9 hours before the tornado, 145 km from the path. April 7, 2006.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -113 J/kg
- Surface CAPE
- 721 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.6
- 0-3 km lapse rate
- 4.6 K/km
Jackson, MS (KJAN), 00:00Z
2.1 hours after it, 145 km from the path. April 8, 2006.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -21 J/kg
- Surface CAPE
- 808 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.1
- 0-3 km lapse rate
- 7.2 K/km
The surface observations
Greenville Municipal (GLH), 13 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Jackson/Brandon,MS radar (KDGX), 154 km away, was scanning. The volume nearest the touchdown began at 21:51 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2006 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are
The other tornadoes of April 7, 2006
46 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 7 | 12:40 PM CDT | F0 | Benton, TN | 1.1 | 10 | $50,000 | ||
| April 7 | 1:05 PM CDT | F0 | Humphreys, TN | 0.2 | 20 | $10,000 | ||
| April 7 | 1:10 PM CDT | F0 | Humphreys, TN | 0.2 | 20 | $1,000 | ||
| April 7 | 1:30 PM CDT | F3 | Dickson, TN | 18.8 | 880 | $6.0 million | ||
| April 7 | 1:34 PM CDT | F2 | Henderson, TN | 9.0 | 100 | 5 | $2.0 million | |
| April 7 | 1:40 PM CDT | F1 | Henderson, TN | 3.5 | 100 | $40,000 | ||
| April 7 | 1:53 PM CDT | F2 | Benton, TN | 6.0 | 50 | $250,000 | ||
| April 7 | 2:05 PM CDT | F1 | Humphreys, TN | 4.5 | 50 | $100,000 | ||
| April 7 | 2:08 PM CDT | F3 | Davidson, TN | 22.7 | 880 | 7 | 128 | $79 million |
| April 7 | 2:43 PM CDT | F0 | Lewis, TN | 0.3 | 100 | |||
| April 7 | 3:04 PM CDT | F2 | Barren, KY | 8.1 | 250 | 4 | $1.6 million | |
| April 7 | 3:35 PM CDT | F0 | Union Parish, LA | 6.8 | 250 | $70,000 | ||
| April 7 | 5:14 PM EDT | F1 | Adams, IN | 0.8 | 100 | $40,000 | ||
| April 7 | 4:36 PM CDT | F0 | Leflore, MS | 3.0 | 50 | |||
| April 7 | 4:45 PM CDT | F1 | Pike, IN | 0.7 | 75 | $120,000 | ||
| April 7 | 4:45 PM CDT | F1 | Warren, TN | 11.0 | 150 | 2 | $500,000 | |
| April 7 | 4:56 PM CDT | F0 | Pontotoc, MS | 6.0 | 30 | $30,000 | ||
| April 7 | 5:43 PM CDT | F0 | Humphreys, MS | 1.0 | 30 | |||
| April 7 | 5:46 PM CDT | F1 | Cumberland, TN | 6.2 | 150 | 4 | $4.0 million | |
| April 7 | 5:50 PM CDT | F0 | Colbert, AL | 0.1 | 50 | $20,000 | ||
| April 7 | 5:52 PM CDT | F0 | Leflore, MS | 1.0 | 50 | |||
| April 7 | 6:14 PM CDT | F0 | Lauderdale, AL | 0.1 | 30 | |||
| April 7 | 6:17 PM CDT | F0 | Moore, TN | 0.2 | 30 | |||
| April 7 | 6:25 PM CDT | F1 | Colbert, AL | 8.0 | 100 | $120,000 | ||
| April 7 | 6:28 PM CDT | F1 | Warren, TN | 4.0 | 100 | 1 | $100,000 | |
| April 7 | 6:30 PM CDT | F0 | Lincoln, TN | 0.5 | 50 | $1,000 | ||
| April 7 | 6:55 PM CDT | F1 | Colbert, AL | 10.0 | 100 | $70,000 | ||
| April 7 | 7:02 PM CDT | F1 | Muhlenberg, KY | 1.7 | 150 | $40,000 | ||
| April 7 | 7:05 PM CDT | F1 | Limestone, AL | 0.7 | 200 | $10,000 | ||
| April 7 | 7:35 PM CDT | F0 | Chickasaw, MS | 0.2 | 15 | $10,000 | ||
| April 7 | 7:45 PM CDT | F0 | Madison, AL | 0.2 | 50 | $10,000 | ||
| April 7 | 7:48 PM CDT | F0 | Lincoln, AL to TN | 2.1 | 30 | |||
| April 7 | 8:01 PM CDT | F0 | Lincoln, TN | 0.1 | 30 | $5,000 | ||
| April 7 | 8:45 PM CDT | F0 | Lawrence, AL | 0.1 | 30 | |||
| April 7 | 8:55 PM CDT | F1 | Marion, AL | 9.4 | 50 | $50,000 | ||
| April 7 | 9:00 PM CDT | F0 | Franklin, AL | 3.0 | 75 | $10,000 | ||
| April 7 | 9:30 PM CDT | F0 | Lawrence, AL | 0.1 | 50 | |||
| April 7 | 9:55 PM CDT | F0 | Sunflower, MS | 3.0 | 50 | $30,000 | ||
| April 7 | 10:00 PM CDT | F0 | Lawrence, AL | 0.1 | 60 | $10,000 | ||
| April 7 | 10:00 PM CDT | F1 | Winston, AL | 4.7 | 150 | $80,000 | ||
| April 7 | 10:16 PM CDT | F0 | Morgan, AL | 1.0 | 50 | $1,000 | ||
| April 7 | 10:24 PM CDT | F0 | Limestone, AL | 0.1 | 40 | |||
| April 7 | 10:35 PM CDT | F1 | Morgan, AL | 9.0 | 150 | $110,000 | ||
| April 7 | 11:15 PM CDT | F0 | Marshall, AL | 0.1 | 150 | $20,000 | ||
| April 7 | 11:50 PM CDT | F1 | Cullman, AL | 0.2 | 30 | $120,000 | ||
| April 7 | 12:44 AM CDT | F0 | DeKalb, AL | 0.1 | 85 | $10,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.